Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 37, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 20, 2015, 4:41 AM CDT for Red River County, Texas; McCurtain County, Oklahoma. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2015, 4:41 AM CDT (09:41 UTC)
- Expired
- May 20, 2015, 11:15 AM CDT
- In force
- 7 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 163 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 791 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
288
WGUS54 KSHV 200941
FFWSHV
OKC089-TXC387-201445-
/O.NEW.KSHV.FF.W.0037.150520T0941Z-150520T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 AM CDT WED MAY 20 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
RED RIVER COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 945 AM CDT
* AT 438 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN OF ONE TO TWO INCHES PER HOUR ACROSS THE WARNED AREA.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLARKSVILLE...IDABEL...BROKEN BOW...BOGATA...BAGWELL...
MANCHESTER...WRIGHT CITY...VALLIANT...DETROIT...MILLERTON...
ANNONA...HAWORTH...GARVIN...KIOMATIA...RUFE...OAK HILL...GOLDEN...
BETHEL...PICKENS AND SHERWOOD.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND IF CAUGHT IN RISING WATER. ACT QUICKLY TO
PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES ATTEMPTING TO CROSS FLOODED AREAS.
&&
LAT...LON 3451 9446 3363 9449 3363 9457 3366 9455
3364 9459 3367 9456 3368 9459 3367 9467
3370 9464 3370 9474 3361 9475 3340 9531
3388 9531 3387 9530 3389 9525 3396 9523
3394 9516 3423 9515 3425 9505 3451 9505
$$
061 follow-up statement
453
WGUS54 KSHV 201313
FFWSHV
OKC089-TXC387-201615-
/O.EXT.KSHV.FF.W.0037.000000T0000Z-150520T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 AM CDT WED MAY 20 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
RED RIVER COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 1115 AM CDT
* AT 808 AM CDT...DOPPLER RADAR INDICATED SHOWERS AND ISOLATED
THUNDERSTORMS GRADUALLY DIMINISHING ACROSS THE AREA. SOME PONDING
OF WATER MAY STILL OCCUR ON ROADWAYS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLARKSVILLE...IDABEL...BROKEN BOW...BOGATA...BAGWELL...
MANCHESTER...WRIGHT CITY...VALLIANT...DETROIT...MILLERTON...
ANNONA...HAWORTH...GARVIN...KIOMATIA...RUFE...OAK HILL...GOLDEN...
BETHEL...PICKENS AND SHERWOOD.
ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER OF AN INCH...ARE POSSIBLE
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3451 9446 3363 9449 3363 9457 3366 9455
3364 9459 3367 9456 3368 9459 3367 9467
3370 9464 3370 9474 3361 9475 3340 9531
3388 9531 3387 9530 3389 9525 3396 9523
3394 9516 3423 9515 3425 9505 3451 9505
$$
VIIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 20, 3:52 AM CDT, 49 minutes earlier.
Area forecast discussion, May 20, 3:52 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 352 AM CDT WED MAY 20 2015 .DISCUSSION... SHORTWAVE ENERGY MOVING EAST ACROSS THE SOUTHERN PLAINS WAS SUPPORTING THE CURRENT CONVECTION OVER NORTH TEXAS...SOUTHERN OKLAHOMA AND WESTERN ARKANSAS. THIS ACTIVITY WILL BE PUSHING EAST NORTHEASTWARD INTO THE MID MS VALLEY LATER TODAY. EXPECTING AROUND ONE INCH AVERAGE BASIN QPF ACROSS MCCURTAIN COUNTY INTO SOUTHWEST ARKANSAS...WHICH SHOULD BE SHY OF FLASH FLOOD AMOUNTS. AFTER TODAYS SHORTWAVE...MOSTLY ZONAL FLOW RETURNS UNTIL FRIDAY. WILL KEEP A CHANCE OF RAIN IN THE FCST THURSDAY MAINLY FOR DIURNAL HEATING OF A MOIST AIRMASS. ON FRIDAY ANOTHER CLOSED LOW MOVES INTO SOUTHERN CA...BRINGING BACK SOUTHWEST FLOW ALOFT WITH A WEAK SHORTWAVE ACCOMPANIED BY A SURGE OF PACIFIC MOISTURE. THIS SYSTEM SHOULD MOVE EAST ACROSS THE AREA QUICKLY FOLLOWED BY RIDGING FRIDAY NIGHT INTO SATURDAY. FOR THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK...AS AMPLE MOISTURE COMBINES WITH UPPER LEVEL DISTURBANCES...ADDITIONAL HIGHER CHANCES OF RAIN WILL CONTINUE. MONDAY WILL SEE THE HIGHEST POPS. && .PRELIMINARY POINT TEMPS/POPS... SHV 85 71 75 64 / 30 50 40 30 MLU 87 70 75 62 / 30 50 40 20 DEQ 81 62 72 60 / 70 50 30 20 TXK 83 65 72 61 / 50 50 40 20 ELD 84 66 72 60 / 40 50 40 10 TYR 83 66 74 66 / 30 50 40 30 GGG 84 69 74 65 / 30 50 40 30 LFK 85 71 79 69 / 20 30 40 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, May 20, 4:19 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 419 AM CDT WED MAY 20 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 419 AM CDT WED MAY 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. BRIEF HEAVY RAINFALL AND LOCALLY GUSTY WINDS WILL BE POSSIBLE IN THE STRONGER STORMS. LOCALIZED FLOODING IS POSSIBLE ACROSS SOUTHEAST OKLAHOMA INTO SOUTHWEST ARKANSAS...WHERE THE LARGER RAINFALL AMOUNTS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE CHANCE OF THUNDERSTORMS WILL CONTINUE EACH DAY. HOWEVER...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:08 PM CDT | River Flood Warning | SHV | Angelina, Jasper, Polk, Tyler | 16 days |
| May 20, 4:47 PM CDT | River Flood Warning | SHV | McCurtain | 23 hr |
Nearby
Flash Flood Warnings in Texas, 2015Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.